Limits...
Efficacy of lapatinib monotherapy on occult breast cancer presenting with cutaneous metastases: A case report.

Noguchi E, Kamio T, Kamio H, Miura H, Tamaki M, Nishizawa M, Aoyama K, Oochi T, Kameoka S - Oncol Lett (2014)

Bottom Line: Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity.As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases.At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

View Article: PubMed Central - PubMed

Affiliation: Department of Surgery II, Tokyo Women's Medical University, Tokyo 162-8666, Japan.

ABSTRACT
The case of a 72-year-old female who identified a lymph node enlargement in the left axilla is reported in the present study. A lymph node biopsy revealed a metastatic adenocarcinoma of the axillary lymph node. Following various assessments, the patient was diagnosed with occult breast cancer and lymph node metastases, for which treatment was initiated. Trastuzumab monotherapy was administered as the patient was elderly, positive for the hepatitis B virus and exhibited the following immunostaining/immunohistochemical analysis results: Estrogen receptor (ER) negative (-), progesterone receptor (PgR) negative (-) and human epidermal growth factor receptor 2 (HER2) positive (3+). Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla. As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases. The immunohistochemical analysis results obtained from the skin biopsy were similar to those obtained from the lymph nodes: ER (-), PgR (-) and HER2 (3+). Therefore, the patient was switched from trastuzumab to lapatinib monotherapy. The erythema completely disappeared after two months of treatment. At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

No MeSH data available.


Related in: MedlinePlus

Cutaneous metastases. March 2011: The rash was barely noticeable 21 days after lapatinib treatment initiation. April 2011: The rash disappeared.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4214420&req=5

f6-ol-08-06-2448: Cutaneous metastases. March 2011: The rash was barely noticeable 21 days after lapatinib treatment initiation. April 2011: The rash disappeared.

Mentions: Trastuzumab was administered as a monotherapy from February 2010. Mammary ultrasonography was performed 10 months following the initial trastuzumab administration, and the irregular masses in the left axillary lymph node reduced in size and number. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla (Fig. 4). The pathological findings from the skin biopsy of the affected area, as well as the immunostaining findings, were comparible with those of the malignant lymph nodes (Fig. 5). Therefore, the patient was diagnosed with occult breast cancer with cutaneous metastases. In February 2011, administration of the anti-HER2 agent was switched from trastuzumab to lapatinib. The erythema completely disappeared following two months of lapatinib administration (Fig. 6).


Efficacy of lapatinib monotherapy on occult breast cancer presenting with cutaneous metastases: A case report.

Noguchi E, Kamio T, Kamio H, Miura H, Tamaki M, Nishizawa M, Aoyama K, Oochi T, Kameoka S - Oncol Lett (2014)

Cutaneous metastases. March 2011: The rash was barely noticeable 21 days after lapatinib treatment initiation. April 2011: The rash disappeared.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4214420&req=5

f6-ol-08-06-2448: Cutaneous metastases. March 2011: The rash was barely noticeable 21 days after lapatinib treatment initiation. April 2011: The rash disappeared.
Mentions: Trastuzumab was administered as a monotherapy from February 2010. Mammary ultrasonography was performed 10 months following the initial trastuzumab administration, and the irregular masses in the left axillary lymph node reduced in size and number. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla (Fig. 4). The pathological findings from the skin biopsy of the affected area, as well as the immunostaining findings, were comparible with those of the malignant lymph nodes (Fig. 5). Therefore, the patient was diagnosed with occult breast cancer with cutaneous metastases. In February 2011, administration of the anti-HER2 agent was switched from trastuzumab to lapatinib. The erythema completely disappeared following two months of lapatinib administration (Fig. 6).

Bottom Line: Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity.As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases.At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

View Article: PubMed Central - PubMed

Affiliation: Department of Surgery II, Tokyo Women's Medical University, Tokyo 162-8666, Japan.

ABSTRACT
The case of a 72-year-old female who identified a lymph node enlargement in the left axilla is reported in the present study. A lymph node biopsy revealed a metastatic adenocarcinoma of the axillary lymph node. Following various assessments, the patient was diagnosed with occult breast cancer and lymph node metastases, for which treatment was initiated. Trastuzumab monotherapy was administered as the patient was elderly, positive for the hepatitis B virus and exhibited the following immunostaining/immunohistochemical analysis results: Estrogen receptor (ER) negative (-), progesterone receptor (PgR) negative (-) and human epidermal growth factor receptor 2 (HER2) positive (3+). Breast ultrasonography was performed 10 months after the initial trastuzumab administration and the left axillary lymph node enlargement had reduced in size and severity. However, a skin rash (erythema) was observed encompassing the left breast and extending into the axilla. As determined by the result of a skin biopsy of this area, the patient was diagnosed with occult breast cancer with cutaneous metastases. The immunohistochemical analysis results obtained from the skin biopsy were similar to those obtained from the lymph nodes: ER (-), PgR (-) and HER2 (3+). Therefore, the patient was switched from trastuzumab to lapatinib monotherapy. The erythema completely disappeared after two months of treatment. At present (34 months following lapatinib monotherapy initiation) no new lesions or severe side-effects have been observed.

No MeSH data available.


Related in: MedlinePlus